Anomaly constraints on nonlinear sigma models

Jonathan Bagger, Dennis Nemeschansky, Shimon Yankielowicz

Research output: Contribution to journalArticlepeer-review

Abstract

Anomalies in nonlinear sigma models can sometimes be cancelled by local counterterms. We show that these counterterms have a simple topological interpretation, and that the requirements for anomaly cancellation can be easily understood in terms of 't Hooft's anomaly matching conditions. We exhibit the anomaly cancellation on homogeneous spaces G H and on general riemannian manifolds M. We include external gauge fields on the manifolds and derive the generalized anomaly-cancellation conditions. Finally, we discuss the implications of this work for superstring theories.

Original languageEnglish
Pages (from-to)478-494
Number of pages17
JournalNuclear Physics, Section B
Volume262
Issue number3
DOIs
StatePublished - 23 Dec 1985
Externally publishedYes

Fingerprint

Dive into the research topics of 'Anomaly constraints on nonlinear sigma models'. Together they form a unique fingerprint.

Cite this